Background: Evans' syndrome is an uncommon condition defined by the combination (either simultaneously or sequentially) of immune thrombocytopenia purpura and autoimmune hemolytic anemia with a positive direct antiglobulin test in the absence of known underlying etiology.
Objectives: We present a case of Evans' syndrome following influenza vaccination.
Case report: A 50-year-old man with no prior medical history developed Evans' syndrome 4 days after receiving influenza immunization. The patient improved following treatment with oral prednisone and intravenous immunoglobulin.
Conclusion: Influenza vaccine is one of the most commonly used vaccines worldwide, with millions of people being vaccinated annually. Despite its wide use, only sparse information has been published concerning any hematological effects of this vaccine. The rarity of such effects supports the safety of using this vaccine.
Copyright © 2013 Elsevier Inc. All rights reserved.